MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-CCP; ANTIBODIES, ANTI-CYCLIC CITRULLINATED PEPTIDE (CCP)

ROCHE DIAGNOSTICS ELECSYS ANTI-CCP; ANTIBODIES, ANTI-CYCLIC CITRULLINATED PEPTIDE (CCP)
Catalog Number 07251670190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received a questionable elecsys anti-ccp (anti-ccp) result from one patient sample tested on the cobas e 801 analytical unit.The result was 169 u/ml.The reporter stated this result was discrepant with the clinical expectation (below 17 u/ml) and the anti-ccp igg enzyme-linked immunosorbent assay (elisa) result.The reporter postulates a possible interference with anti-streptavidin antibodies.
 
Additional Manufacturer Narrative
The serial number of the customer's cobas e 801 analytical unit is (b)(6).The patient sample was received for investigation.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation tested the patient samples for elecsys anti-ccp; the investigation was able to reproduce the customer's results.The investigation tested the patient samples for peptide specificity and streptavidin (sa) interference using reagents with streptavidin and biotin interference-eliminating proteins (ieps).The investigation detected the presence of anti-streptavidin antibodies.The results strongly suggest that the underlying streptavidin interference in the patient samples led to the falsely elevated elecsys anti-ccp assay results.The investigation determined the event was caused by the interfering factor in the patient sample.Product labeling states "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation excluded a general product problem.

Brand Name
ELECSYS ANTI-CCP
Common Device Name
ANTIBODIES, ANTI-CYCLIC CITRULLINATED PEPTIDE (CCP)
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18542103
Report Number1823260-2024-00177
Device Sequence Number9080959
Product Code NHX
UDI-Device Identifier04015630940370
UDI-Public04015630940370
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K081338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number07251670190
Device Lot Number73686801
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient RaceWhite